EconPapers    
Economics at your fingertips  
 

On the Evolutionary Edge of Altruism: A Game-Theoretic Proof of Hamilton's Rule for a Simple Case of Siblings

Oded Stark and You Qiang Wang
Additional contact information
You Qiang Wang: Tsinghua University

No 139, Economics Series from Institute for Advanced Studies

Abstract: We offer a game-theoretic proof of Hamilton's rule for the spread of altruism. For a simple case of siblings, we show that the rule can be derived as the outcome of a one-shot prisoner's dilemma game between siblings.

Keywords: Evolution of altruism; Hamilton's rule; One-shot prisoner's dilemma game (search for similar items in EconPapers)
JEL-codes: A13 C70 D64 (search for similar items in EconPapers)
Pages: 8 pages
Date: 2003-09
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
https://irihs.ihs.ac.at/id/eprint/1513 First version, 2003 (application/pdf)

Related works:
Journal Article: On the evolutionary edge of altruism: a game-theoretic proof of Hamilton’s rule for a simple case of siblings (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ihs:ihsesp:139

Ordering information: This working paper can be ordered from
Institute for Advanced Studies - Library, Josefstädterstr. 39, A-1080 Vienna, Austria

Access Statistics for this paper

More papers in Economics Series from Institute for Advanced Studies Josefstädterstr. 39, A-1080 Vienna, Austria. Contact information at EDIRC.
Bibliographic data for series maintained by Doris Szoncsitz ().

 
Page updated 2025-03-30
Handle: RePEc:ihs:ihsesp:139